Article Text

PDF

Primary hyperparathyroidism and thiazide diuretics.
  1. P. S. Klimiuk,
  2. M. Davies,
  3. P. H. Adams

    Abstract

    Six patients receiving thiazide diuretics were referred for evaluation of mild to moderate hypercalcaemia (serum calcium 2.65-2.98 mmol/l). All patients were considered to be suffering from primary hyperparathyroidism. Withdrawal of the diuretic was followed by a reduction in the serum calcium, one patient becoming normocalcaemia. The mechanisms responsible for these changes are discussed. In hypercalcaemic patients taking thiazides, it is recommended that the effects of withholding the diuretic should be observed before more radical measures are considered.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.